Springer Nature is making SARS-CoV-2 and COVID-19 research free. View research | View latest news | Sign up for updates

Dynamical simplices and Borel complexity of orbit equivalence

  • 4 Accesses


We prove that any divisible dynamical simplex is the set of invariant measures of some Toeplitz subshift. We apply our construction to prove that orbit equivalence of Toeplitz subshifts is Borel bireducible to the universal equivalence relation induced by a Borel action of S.

This is a preview of subscription content, log in to check access.


  1. [1]

    E. Akin, Good measures on Cantor space, Transactions of the American Mathematical Society 357 (2005), 2681–2722.

  2. [2]

    R. Camerlo and S. Gao, The completeness of the isomorphism relation for countable Boolean algebras, Transactions of the American Mathematical Society 353 (2001), 491–518.

  3. [3]

    H. Dahl, Cantor minimal systems and AF equivalence relations, Ph.d. thesis, Norwegian University of Science and Technology, 2008.

  4. [4]

    T. Downarowicz, The Choquet simplex of invariant measures for minimal flows, Israel Journal of Mathematics 74 (1991), 241–256.

  5. [5]

    M. Foreman, A descriptive view of ergodic theory, in Descriptive Set Theory and Dynamical Systems (Marseille-Luminy, 1996), London Mathematical Society Lecture Note Series, Vol. 277, Cambridge University Press, Cambridge, 2000, pp. 87–171.

  6. [6]

    H. Friedman and L. Stanley, A Borel reducibility theory for classes of countable structures, Journal of Symbolic Logic 54 (1989), 894–914.

  7. [7]

    B. Fuchssteiner and W. Lusky, Convex Cones, North-Holland Mathematics Studies, Vol. 56, North-Holland, Amsterdam-New York, 1981.

  8. [8]

    S. Gao, S. Jackson and B. Seward, Group colorings and Bernoulli subflows, Memoirs of the American Mathematical Society 241 (2016).

  9. [9]

    S. Gao, Invariant Descriptive Set Theory, Pure and Applied Mathematics (Boca Raton), Vol. 293, CRC Press, Boca Raton, FL, 2009.

  10. [10]

    T. Giordano, I. F. Putnam and C. F. Skau, Topological orbit equivalence and C*-crossed products, Journal für die Reine und Angewandte Mathematik 469 (1995), 51–111.

  11. [11]

    E. Glasner and B. Weiss, Weak orbit equivalence of Cantor minimal systems, International Journal of Mathematics 6 (1995), 559–579.

  12. [12]

    G. Hjorth, Classification and Orbit Equivalence Relations, Mathematical Surveys and Monographs, Vol. 75, American Mathematical Society, Providence, RI, 2000.

  13. [13]

    T. Ibarlucía and J. Melleray, Dynamical simplices and minimal homeomorphisms, Proceedings of the American Mathematical Society 145 (2017), 4981–4994.

  14. [14]

    B. Kaya, The complexity of topological conjugacy of pointed Cantor minimal systems, Archive for Mathematical Logic 56 (2017), 215–235.

  15. [15]

    A. S. Kechris, Classical Descriptive Set Theory, Graduate Texts inMathematics, Vol. 156, Springer, New York, 1995.

  16. [16]

    J. Melleray, Dynamical simplices and Fraïssé theory, Ergodic Theory and Dynamical Systems 39 (2019), 3111–3126.

  17. [17]

    F. Sugisaki, Toeplitz flows, ordered Bratteli diagrams and strong orbit equivalence, Ergodic Theory and Dynamical Systems 21 (2001), 1867–1881.

  18. [18]

    S. Williams, Toeplitz minimal flows which are not uniquely ergodic, Zeitschrift für Wahrscheinlichkeitstheorie und Verwandte Gebiete 67 (1984), 95–107.

Download references

Author information

Correspondence to Julien Melleray.

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Melleray, J. Dynamical simplices and Borel complexity of orbit equivalence. Isr. J. Math. (2020). https://doi.org/10.1007/s11856-020-1976-1

Download citation